Alert archive / California / Frost Advisories in 2018
Frost Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 11, 2018, 1:37 PM PDT for Trinity County, California. It took effect at Oct 12, 2018, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2018, 1:37 PM PDT (20:37 UTC)
- In effect from
- Oct 12, 2018, 1:00 AM PDT
- Expired
- Oct 12, 2018, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675 WWUS76 KEKA 112037 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 137 PM PDT Thu Oct 11 2018 CAZ108-120945- /O.NEW.KEKA.FR.Y.0017.181012T0800Z-181012T1500Z/ Southern Trinity- Including the cities of Forest Glen, Hayfork, Hyampom, Peanut, Ruth, and Zenia 137 PM PDT Thu Oct 11 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 1 AM to 8 AM PDT Friday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Douglas City. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
096 WWUS76 KEKA 120854 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 154 AM PDT Fri Oct 12 2018 CAZ108-121500- /O.CON.KEKA.FR.Y.0017.000000T0000Z-181012T1500Z/ Southern Trinity- Including the cities of Forest Glen, Hayfork, Hyampom, Peanut, Ruth, and Zenia 154 AM PDT Fri Oct 12 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Hayfork...Ruth...Douglas City. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 11, 4:19 AM PDT, 9 hours 18 minutes earlier.
Area forecast discussion, Oct 11, 4:19 AM PDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
419 AM PDT Thu Oct 11 2018
.SYNOPSIS...High pressure building into the Pacific Northwest will
bring warming temperatures and clear skies for much of the
weekend. A gradual cooling trend will start next week and coastal
stratus will likely return.
&&
.DISCUSSION...A shortwave is moving south across Oregon as high
pressure builds into British Columbia and Washington. This
shortwave moves across the area this morning although it shouldn't
bring too many impacts. As this shortwave moves to the south and
the high pressure builds into Oregon and Washington easterly
winds set up across northwest CA. This should keep areas mostly
clear and dry tonight. Frost is likely once again in the interior
valleys of Trinity county. Friday temperatures will continue to
warm across the area with inland areas seeing highs in the 80s and
coastal areas in the upper 60s to low 70s.
Friday night into Saturday the high pressure slowly moves to the
east. This will bring a couple of subtle changes. Afternoon
inland temperatures will continue to warm into the mid to upper
80s. Also, models are showing some indications of stratus
returning on the Mendocino coast. Sunday the ridge moves directly
overhead. Models are showing some southerly winds at 925 MB and
850 MB along the coast south of Cape Mendocino. This often
indicates that a southerly surge of stratus will move north to at
least Cape Mendocino and possibly farther. As the afternoon high
temperatures increase this will diminish the potential for frost,
although with the long nights it is still possible in the cold
spots in Trinity county such as Hayfork and Ruth.
Next week high pressure starts to very slowly shift off to the
east. Inland temperatures will gradually cool through the back
closer to normal. Highs will likely still be around 80 late in the
week. As the ridge moves east the coverage of stratus will likely
increase. The potential for frost in the inland areas will return
as well. MKK
&&
.AVIATION...Local pockets of stratus formed along the coast early
last evening but a gradual increase in offshore winds early this
morning has decreased the cloud formation. Since the easterly
winds are not very strong the battle between stratus/fog formation
may continue through the morning hours but by mid morning all
coastal areas should be vfr. Interior areas will see some brief
localized areas of fog/stratus where east winds are sheltered but
like the coast any mvfr conditions will give way to vfr not long
after sunrise.
&&
.MARINE...Surface high pressure continues to reside over the
northeastern Pacific while low pressure persists across AZ/NM. The
tight pressure gradient between these two features over the
coastal waters will continue to weaken today likely allowing small
craft advisories to end later today. The short period wind swell
will also subside leaving a smaller mid period nw swell and a
southerly swell from 3 to 5 feet at 14 seconds through the
weekend.
&&
.FIRE WEATHER...A weak disturbance will continue to bring near to
slightly below normal temperatures today across the interior.
High pressure will then build into the area as a low forms off the
central California coast. As a result, offshore flow is expected
through the middle of next week with the strongest occurring
Thursday night into Friday morning and again on Saturday night.
Gusts to 25 mph are possible along exposed ridges of interior
Mendocino, Humboldt, and Del Norte county. Poor RH recoveries
mainly over the higher elevations are also expected across
portions of the interior as warm and dry conditions persist into
next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PDT this morning for CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS..
Small Craft Advisory until 5 PM PDT this afternoon for
PZZ450-455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 11, 3:31 AM PDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 331 AM PDT Thu Oct 11 2018 CAZ101>103-105-106-110>113-121045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior-Southern Humboldt Interior- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 331 AM PDT Thu Oct 11 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-109-121045- Southwestern Humboldt-Mendocino Coast- 331 AM PDT Thu Oct 11 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A southerly swell will yield surf heights from 7 to 10 feet along south-southwest facing beaches. The risk for sneaker waves and rip currents will become elevated across the Mendocino and southwest Humboldt coasts. In addition, marine activities may be impacted for south facing harbors. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A southerly swell will yield surf heights from 7 to 10 feet along south-southwest facing beaches. The risk for sneaker waves and rip currents will become elevated across the Mendocino and southwest Humboldt coasts. In addition, marine activities may be impacted for south facing harbors. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-121045- Northern Trinity-Southern Trinity- 331 AM PDT Thu Oct 11 2018 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect for Thursday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Frost is possible again Friday morning morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:54 AM PDT | Small Craft Advisory | EKA | 6 hr |
Nearby
Frost Advisories in California, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.